Cyclically valued rings and formal power series
Annales mathématiques Blaise Pascal, Tome 14 (2007) no. 1, p. 37-60
Rings of formal power series k[[C]] with exponents in a cyclically ordered group C were defined in [2]. Now, there exists a “valuation” on k[[C]] : for every σ in k[[C]] and c in C, we let v(c,σ) be the first element of the support of σ which is greater than or equal to c. Structures with such a valuation can be called cyclically valued rings. Others examples of cyclically valued rings are obtained by “twisting” the multiplication in k[[C]]. We prove that a cyclically valued ring is a subring of a power series ring k[[C,θ]] with twisted multiplication if and only if there exist invertible monomials of every degree, and the support of every element is well-ordered. We also give a criterion for being isomorphic to a power series ring with twisted multiplication. Next, by the way of quotients of cyclic valuations, it follows that any power series ring k[[C,θ]] with twisted multiplication is isomorphic to a R [[C ,θ ]], where C is a subgroup of the cyclically ordered group of all roots of 1 in the field of complex numbers, and R k[[H,θ]], with H a totally ordered group. We define a valuation v(ϵ,·) which is closer to the usual valuations because, with the topology defined by v(a,·), a cyclically valued ring is a topological ring if and only if a=ϵ and the cyclically ordered group is indeed a totally ordered one.
DOI : https://doi.org/10.5802/ambp.226
Classification:  13F25,  13A18,  13A99,  06F15,  06F99
@article{AMBP_2007__14_1_37_0,
     author = {Leloup, G\'erard},
     title = {Cyclically valued rings and formal power series},
     journal = {Annales math\'ematiques Blaise Pascal},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {14},
     number = {1},
     year = {2007},
     pages = {37-60},
     doi = {10.5802/ambp.226},
     mrnumber = {2298803},
     zbl = {1127.13019},
     language = {en},
     url = {http://www.numdam.org/item/AMBP_2007__14_1_37_0}
}
Leloup, Gérard. Cyclically valued rings and formal power series. Annales mathématiques Blaise Pascal, Tome 14 (2007) no. 1, pp. 37-60. doi : 10.5802/ambp.226. http://www.numdam.org/item/AMBP_2007__14_1_37_0/

[1] Fuchs, L. Partially Ordered Algebraic Structures, Pergamon Press (1963) | Zbl 0137.02001

[2] Giraudet, M.; Kuhlmann, F.-V.; Leloup, G. Formal power series with cyclically ordered exponents, Arch. Math., Tome 84 (2005), pp. 118-130 | Article | MR 2120706 | Zbl 02155976

[3] Kaplansky, I. Maximal fields with valuations, Duke Math Journal, Tome 9 (1942), pp. 303-321 | Article | MR 6161 | Zbl 0063.03135

[4] Kuhlmann, F.-V. Valuation theory of fields (Preprint)

[5] Leloup, G. Existentially equivalent cyclically ultrametric distances and cyclic valuations (2005) (submitted)

[6] Mac Lane, S. The uniqueness of the power series representation of certain fields with valuations, Annals of Mathematics, Tome 39 (1938), pp. 370-382 | Article | MR 1503414 | Zbl 0019.04901

[7] Mac Lane, S. The universality of formal power series fields, Bulletin of the American Mathematical Society, Tome 45 (1939), pp. 888-890 | Article | MR 610 | Zbl 0022.30401

[8] Neuman, B. H. On ordered division rings, Trans. Amer. Math. Soc., Tome 66 (1949), pp. 202-252 | Article | MR 32593 | Zbl 0035.30401

[9] Redfield, R. H. Constructing lattice-ordered fields and division rings, Bull. Austral. Math. Soc., Tome 40 (1989), pp. 365-369 | Article | MR 1037630 | Zbl 0683.12015

[10] Ribenboim, P. Théorie des Valuations, Les Presses de l’Université de Montréal, Montréal (1964) | MR 249425 | Zbl 0139.26201